Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Itchy bumps on body, prescribed Lindane, no bed bugs

Sudden itchy bump on right hand while at work. Next day woke up with another bump right next to it. Over the course of a few days, new bumps will randomly appear on my arms, neck, lower back. And today, they have appesred on my shins. They are either single bumps, or maybe two or three in a straight line. Very tiny and clear. Once one bump goes away, it seems like a new bump appears elsewhere. No changes in diet, detergents, hygiene products, ect. Although we do use wood heat, but this has never been a problem before. Took cipro for uti a month ago. Currently take one 50mg tramadol a day(since 2008). I work at a hospital and was afraid i contacted scabies . Spoke with er doctor who said it is in no way scabies, but looks like some sort of bug bite or allegy. Was prescribed lindane , but will not use it! When these bumps appear, it is very sudden. With a sting/intense itch sensation. Itching will last a few moments, then fade for a few hours to days. No bed bugs or other insects that i am aware of are present.
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  422
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
Scabies is very unlikely and the symptoms you describe are against scabies and therefore no need for lindane.
This is acute urticaria and occurs due to histamine release that is occasionally triggered by nfections such as UTI, pneumonia etc and (also scabies incidentally) but the histamine continues even after the treatment for the infection is completed. The UTI may have triggered the urticaria in your case and am not sure why you need the tramadol. Opiate analgesics can worsen urticaria control, so please ensure this is not the case.
Long-acting nonsedating antihistamines for 3 months is the treatment and upto twice daily is standard treatment.
80% of urticaria is non-allergic.
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor